Alert archive / Utah / Flash Flood Warnings in 2007

Flash Flood Warning 33, NWS Salt Lake City, UT

August 27, 2007Piute County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Aug 27, 2007, 1:24 PM MDT for Piute County, Utah. It took effect at Aug 27, 2007, 1:35 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2007, 1:24 PM MDT (19:24 UTC)
In effect from
Aug 27, 2007, 1:35 PM MDT
Expired
Aug 27, 2007, 4:30 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Whole counties

County Piute County, UT

The radar

The Cedar City radar (KICX), 105 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.4 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2007-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2007-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KSLC 271935 CCA
FFWSLC
UTC031-272230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
124 PM MDT MON AUG 27 2007

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

CORRECTION. 


* NO FLASH FLOODING REPORTED IN PIUTE COUNTY. THIS IS A CORRECTION.


LAT...LON 3819 11227 3819 11204 3837 11204 3837 11227

$$

TARDY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 9:51 AM MDT, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 27, 9:51 AM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
951 AM MDT MON AUG 27 2007

.SYNOPSIS...A STORM SYSTEM WILL TRACK ACROSS SOUTHERN UTAH TODAY.
OTHERWISE MOISTURE WILL LINGER OVER THE AREA FOR MUCH OF THE
COMING WEEK.

&&

.DISCUSSION...ACTIVE WEATHER ACROSS SOUTHERN UTAH THIS MORNING. A
LARGE AREA OF ALMOST TROPICAL MOISTURE IS CURRENTLY STRETCHED
ACROSS SOUTHWEST AND SOUTH CENTRAL UTAH. SPOTTER STORM TOTAL
REPORTS IN EXCESS OF 1 INCH HAVE COME IN FROM PORTIONS OF
WASHINGTON COUNTY. RADAR ESTIMATES CONTINUE TO INDICATE
PRECIPITATION RATES IN THE .50-1 INCH PER HOUR RANGE.

SHORTWAVE TROUGH WILL STRETCH FROM SOUTHWESTERN TO NORTHEASTERN UTAH
THIS AFTERNOON AND WILL MOVE SLOWLY SOUTHEASTWARD THROUGHOUT THE
DAY. IN ADDITION...THE UPPER LEVEL LOW THAT MOVED ACROSS LAS VEGAS
OVERNIGHT WILL ENHANCE CONVECTIVE POTENTIAL ACROSS SOUTHERN UTAH
THIS AFTERNOON AND EVENING. THESE TWO FEATURES WILL PROVIDE
ADEQUATE FORCING FOR HEAVY RAINFALL FOR SOUTHERN AND SOUTHEASTERN
UTAH THROUGH THIS EVENING. DUE TO THIS...EXTENDED THE FLASH FLOOD
WATCH THROUGH 8 PM THIS AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL
UTAH AND ALSO EXPANDED THE WATCH TO INCLUDE PORTIONS OF EASTERN
UTAH. UPDATED POPS TO LIKELY THROUGH 00Z FOR ALL AREAS COVERED BY
THE FLASH FLOOD WATCH. ALSO UPPED THE 00Z-06Z POPS OVER
SOUTHEASTERN UTAH. QPF AMOUNTS WERE ALSO INCREASED FOR THIS
AFTERNOON AND EVENING.

DEPENDING ON THE DEGREE OF SUBSIDENCE BEHIND THE UPPER LEVEL LOW
AS IT MOVES ACROSS THE SOUTHWEST PORTION OF UTAH...THE FLASH FLOOD
WATCH MAY BE LIFTED EARLIER THAN 8 PM FOR SOUTHWEST UTAH. WILL
MONITOR THE SITUATION THROUGHOUT THE AFTERNOON.

FURTHER NORTH...ALTHOUGH AN ISOLATED THUNDERSTORM CANT BE RULED OUT
ACROSS FAVORED AREAS SUCH AS THE SOUTHERN OQUIRRHS...BOTH GFS AND
NAM FORECAST MID LEVEL SUBSIDENCE/DRYING TO SPREAD ACROSS
NORTHWEST AND NORTH CENTRAL UT TODAY WHICH SHOULD GREATLY LIMIT
CONVECTIVE POTENTIAL. EXCEPTION WOULD BE ACROSS FAR NORTHWEST UT
WHERE THUNDERSTORMS FROM NORTHERN NV MAY SPREAD INTO THE NORTHWEST
DESERTS THIS EVENING.

&&

.AVIATION...NORTHWESTERLY WIND SHIFT IS EXPECTED TO MOVE ACROSS
THE KSLC TERMINAL BETWEEN 19-21Z TODAY. ISOLATED THUNDERSTORMS ARE
POSSIBLE OVER THE OQUIRRH THIS AFTERNOON. IF THEY DEVELOP...THERE
IS A 10 PERCENT CHANCE OUTFLOW FROM THE THUNDERSTORMS WILL AFFECT
THE TERMINAL.

&&

.FIRE WEATHER...A MOIST AIRMASS HAS SURGED ACROSS UTAH. RELATIVE
HUMIDITY ROSE ABOVE 40 PERCENT IN ALL AREAS THIS MORNING AND WAS
ABOVE 60 PERCENT FOR MOST AREAS. WIDESPREAD RAIN WAS RECEIVED SOUTH
OF I-80 IN THE LAST 24 HOURS WHILE AREAS NORTH OF I-80 REMAINED
MOSTLY DRY.  HEAVY RAIN OCCURRED IN THE SOUTHWEST CORNER OF UTAH.
THE MOIST AIRMASS WILL REMAIN OVER UTAH THROUGH THE WEEK WITH THE
DRIEST CONDITIONS CLOSE TO THE IDAHO BORDER.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR UTZ013-UTZ016-UTZ019-
     UTZ020-UTZ021-UTZ517-UTZ518.

WY...NONE.

&&

PUBLIC/AVIATION...CSMITH
FIRE WEATHER...GIBSON

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 27, 6:24 AM MDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
624 AM MDT MON AUG 27 2007

UTZ012>016-019>021-517-518-281200-
CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
624 AM MDT MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS MUCH OF THE OUTLOOK
AREA THIS MORNING...WITH THE THREAT FOR THUNDERSTORMS CONTINUING
INTO THE AFTERNOON HOURS. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE...WHICH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH
IS IN EFFECT FOR A PORTION OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LINGERING MOISTURE WILL RESULT IN A CHANCE OF PRIMARILY AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS THROUGHOUT THE UPCOMING
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ001>011-WYZ021-281200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-SOUTHWEST WYOMING-
624 AM MDT MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH
AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

DRIER AIR WILL SPREAD INTO NORTHERN UTAH AND FAR SOUTHWEST UTAH
TODAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
POSSIBLE...PRIMARILY ACROSS THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MOISTURE WILL LINGER ACROSS THE REGION THROUGHOUT THE UPCOMING
WEEK...RESULTING IN A THREAT FOR PRIMARILY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Aug 27, 9:18 AM MDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
918 AM MDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 AM     FLASH FLOOD      IVINS                   37.17N 113.68W
08/27/2007                   WASHINGTON         UT   TRAINED SPOTTER

            MUD AND WATER DAMAGE TO HOMES. 1.77 INCH STORM TOTAL.

&&

CVG
Local storm report, Aug 27, 11:59 AM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1159 AM MDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             WEST JORDAN             40.60N 112.00W
08/26/2007  E1.00 INCH       SALT LAKE          UT   BROADCAST MEDIA

            NUMEROUS REPORTS OF QUARTER-SIZE HAIL AROUND WEST JORDAN

0507 PM     HAIL             OREM                    40.30N 111.70W
08/26/2007  E0.50 INCH       UTAH               UT   TRAINED SPOTTER

0756 PM     FLASH FLOOD      5 N MODENA              37.87N 113.92W
08/26/2007                   IRON               UT   PUBLIC

            HAMLIN VALLEY FLASH FLOODING NEAR MODENA CAUSED 2 ATVS TO
            BE WASHED AWAY AND ONE RESCUE VEHICLE WAS STUCK IN MUD.
            DIRT ROADS IN THE AREA UNDER WATER OR WASHED OUT.

0917 AM     FLASH FLOOD      IVINS                   37.17N 113.68W
08/27/2007                   WASHINGTON         UT   TRAINED SPOTTER

            1.77 INCH STORM TOTAL. 10 TO 12 HOMES AFFECTED WITH MUD
            AND BASEMENT FLOODING AND WATER BUILDING UP NEAR
            FOUNDATIONS.

1100 AM     FLASH FLOOD      ST. GEORGE              37.08N 113.58W
08/27/2007                   WASHINGTON         UT   OFFICIAL NWS OBS

            SANTA CLARA RIVER ROSE TO AROUND 650 CFS

1100 AM     FLASH FLOOD      ZION NP                 37.22N 112.99W
08/27/2007                   WASHINGTON         UT   PARK/FOREST SRVC

            MOST SLOTS REPORTED TO HAVE SIGNIFCANT RUNOFF FROM HEAVY
            RAIN IN THE MORNING. 0.63 RAIN IN 3 HOURS ENDING 1020 AM
            AT ZION PARK. 0.88 RAIN AT LAVA POINT IN 3 HOURS DURING
            SAME PERIOD. 24 HOUR TOTAL 1.52 AND 1.16 RESPECTIVELY.

&&

ATARDY

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 8:00 PM MDTFlash Flood WarningSLCIron3 hr
Aug 27, 7:21 AM MDTFlash Flood WarningSLCWashington4 hr
Aug 27, 8:30 AM MDTFlash Flood WarningSLCIron, Kane, Washington3 hr
Aug 27, 1:24 PM MDTFlash Flood WarningSLCPiute3 hr
Aug 27, 1:35 PM MDTFlash Flood WarningSLCKane3 hr
Aug 27, 1:55 PM MDTFlash Flood WarningSLCPiute10 min
Aug 27, 4:27 PM MDTFlash Flood WarningSLCKane2 hr

Nearby

Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.